Louisiana, 2025

Flash Flooding and Hail in Louisiana, May 2, 2025

May 2, 2025 · NWS SHV · 30 events in 9 counties and zones

An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms developing by midday through much of the afternoon across North Louisiana. These storms produced multiple reports of large hail and damaging winds, with locally heavy rainfall atop already saturated grounds resulting in flash flooding across portions of the region as well. While the severe threat diminished by late afternoon, flash flooding persisted through the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 9:31 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, May 2, 9:31 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1031 AM CDT Fri May 2 2025

...New UPDATE...

.UPDATE...
Issued at 1026 AM CDT Fri May 2 2025

Tricky forecast today as outflow boundaries have muddled the
confidence of convective coverage this morning/afternoon and will
thus have a huge bearing on just how much severe weather we will
see today. Outflow boundary/gravity wave merger continues to make
steady progress south and east across Deep East Texas into
Northern Louisiana with a few elevated showers north of this
boundary. Best instability is obviously in advance of this
boundary across the Lower Toledo Bend and Sam Rayburn Country of
Deep East Texas into Northern/Eastern Louisiana and this is where
a bulk of the HRRR/CAM output suggests convection will develop
later today. For the update, have adjusted pops slightly, putting
a little more weight on our southwestern and southern zones this
afternoon. Also with the huge sucker hole in the cloud cover in
the wake of the boundary across E TX, raised temperatures a few
degrees and also across the warm sector.

Update out shortly...13.

&&

.SHORT TERM...
(Friday through Saturday)
Issued at 315 AM CDT Fri May 2 2025

The next 24 hours look to be quite active with one more round of
severe weather expected before we finally see a reprieve through
much of the upcoming weekend. Looking at current regional radar
imagery, widespread strong to severe convection is ongoing just
upstream across much of southern and central Oklahoma. The most
recent hi-res CAM guidance suggests this convection will remain
rather intense over the next few hours, but then begin to weaken
as it approaches SE Oklahoma and McCurtain County toward daybreak.
With that said, cannot completely rule out some of this convection
holding together long enough to impact areas along the Ouachitas
through mid to late morning.

Moving toward midday into the afternoon, the associated cold front
will continue to somewhat lag the earlier morning convection and
in doing so, will allow for ample heating prior to fropa across
the vast majority of our region. This destabilization will result
in sfc-based CAPE values surging into the range of 3500-4500 J/kg
near and south of I-30 while afternoon temperatures south of I-30
climb into the lower to mid 80s. Mid-level lapse rates will also
average near 7 degrees C/km by this afternoon so look for rapid
storm initiation by early to mid afternoon as the limited capping
in place is quickly eroded with sfc heating ahead of the front and
cooling aloft as the upper-level trough shifts overhead. Discrete
storms well out ahead of the front will promote the development
of large hail and damaging wind gusts, especially along and south
of I-20. Meanwhile, a more linear complex of storms is likely to
develop farther north closer to I-30 invof of the cold front and
should present a primary threat of damaging winds. Given the lack
of shear overall, the tornado threat is lower by comparison but
certainly not out of the equation. Likewise, flash flooding may
also be on the lower end of the threat scale but given our recent
heavy rainfall across parts of the region, it will bear watching
as well.

By this evening, the severe threat should generally be confined
across our SE half as the cold front begins to overtake our NW
zones. Widespread convection will continue to shift SE with the
front overnight, but the severe threat will gradually begin to
wane closer to midnight and especially into the early morning
hours on Saturday with more limited heating and instability by
that time. The front will gradually clear our southeasternmost
zones through late Saturday morning with convection eventually
ending areawide around the midday timeframe. Post-frontal high
temperatures will range from the mid to upper 70s on Saturday
afternoon with much drier air also building into the region.

/19/

&&

.LONG TERM...
(Saturday Night through Friday)
Issued at 315 AM CDT Fri May 2 2025

The remainder of this weekend will be downright pleasant and even
a bit cool by early May standards with overnight lows in the upper
40s to lower and middle 50s both Saturday night and Sunday night.
High pressure will dominate with light northerly winds prevailing
through Sunday with similar high temperatures as Saturday in the
mid to upper 70s to near 80 degrees in our southernmost zones.

Sunny skies will also allow for some time to drying out after a
rather wet period over the past week. Unfortunately, this stretch
of dry and comfortable spring weather appears to be short-lived
after high pressure shifts east of the region early next week.
The next longwave trough will begin shifting east from the Four
Corners region by Monday into Monday night, sending the first in
a series of shortwaves our direction on Tuesday with widespread
showers and thunderstorms returning.

By mid to late week, the trough ejection through the Rockies will
slow to a crawl and result in multiple disturbances continuing to
shift SE across our region with total rainfall through the end of
next on the order of 3-6 inches areawide. Of course, we will work
to fine tune this forecast over the coming days but it definitely
appears that a very unsettled week is in store with heavy rainfall
and flooding concerns likely escalating throughout the week.

/19/

&&

.AVIATION...
(12Z TAFS)
Issued at 638 AM CDT Fri May 2 2025

For the 02/06Z TAF update, MVFR/IFR vis/cigs will remain in place as
rounds of -TSRA upstream and downstream after 02/15Z combine with
attendant cloud cover across the airspace. Southerly winds will
become light and variable as the frontal boundary slowly crosses
further into the airspace. /16/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 315 AM CDT Fri May 2 2025

Spotter activation will likely be needed by this afternoon through
this evening for the threat of severe thunderstorms.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  62  79  54 /  80  70  10   0
MLU  86  65  79  54 /  80  80  30   0
DEQ  75  52  74  47 /  90  50   0   0
TXK  78  57  76  51 /  80  70  10   0
ELD  79  59  77  49 /  80  80  10   0
TYR  81  58  75  52 /  80  70   0   0
GGG  83  59  76  51 /  90  70  10   0
LFK  84  62  79  54 /  80  80  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...19
LONG TERM....19
AVIATION...16

In the hours before

Special weather statement, May 2, 10:33 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1133 AM CDT Fri May 2 2025

LAZ005-006-014-021700-
Union LA-Ouachita LA-Lincoln LA-
1133 AM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION...
NORTHWESTERN OUACHITA AND EAST CENTRAL LINCOLN PARISHES UNTIL NOON
CDT...

At 1133 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Farmerville, or 13 miles northeast of Ruston, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Downsville, Eureka, Rocky Branch, D Arbonne and Loch Lomon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3267 9249 3283 9223 3260 9210 3254 9249
      3264 9254
TIME...MOT...LOC 1632Z 245DEG 15KT 3261 9244

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23

The radar

The Shreveport radar (KSHV), 135 km away, was scanning. The volume nearest the first event began at 16:38 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 9 hail, 8 thunderstorm wind. Local standard time, as filed.

Hail, Union

When
May 2, 10:40 AM CST
Where
Union County, 0.68 mi NE of Downsville
Measured
1.5 in hail
Reported by
Social Media
Coordinates
32.628, -92.413

A report of ping pong ball size hail that fell in Downsville was posted to social media.

Hail, Ouachita

When
May 2, 12:12 PM CST
Where
Ouachita County, 2.83 mi SSW of Cheniere
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.461, -92.294

Quarter size hail fell at the intersection of Highway 546 and New Natchitoches Road.

Hail, Ouachita

When
May 2, 12:31 PM CST
Where
Ouachita County, 0.58 mi W of Monroe
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.500, -92.130

Half dollar size hail fell near Downtown Monroe. Report from mPING.

Hail, Ouachita

When
May 2, 12:31 PM CST
Where
Ouachita County, 1.21 mi WSW of West Monroe
Measured
1 in hail
Reported by
Public
Coordinates
32.512, -92.139

Quarter size hail fell near West Monroe High School.

Hail, Ouachita

When
May 2, 12:31 PM CST
Where
Ouachita County, 0.8 mi SW of Monroe
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
32.493, -92.131

Ping pong ball size hail fell near Coleman Avenue in West Monroe.

Hail, Ouachita

When
May 2, 12:36 PM CST
Where
Ouachita County, 0.5 mi NW of Monroe
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.505, -92.126

Quarter size hail fell on the Lea Joyner Bridge in Monroe.

Hail, Ouachita

When
May 2, 12:36 PM CST
Where
Ouachita County, 0.43 mi SW of West Monroe
Measured
1 in hail
Reported by
Public
Coordinates
32.515, -92.125

Quarter size hail fell in the Garden District in Monroe.

Hail, Ouachita

When
May 2, 12:40 PM CST
Where
Ouachita County, 0.69 mi ENE of West Monroe
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.525, -92.110

Quarter size hail fell on Tower Drive in Monroe.

Hail, Ouachita

When
May 2, 12:44 PM CST
Where
Ouachita County, 0.57 mi NE of Lakeshore
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.526, -92.064

Quarter size hail fell at the intersection of Desiard Street and Lowery Street.

Thunderstorm Wind, Sabine

When
May 2, 1:08 PM CST
Where
Sabine County, 0.68 mi ESE of Florien
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.446, -93.460

A tree was blown over a road in Florien.

Flash Flood, Ouachita

When
May 2, 1:10 PM CST to 7:00 PM CST
Where
Ouachita County, 0.55 mi SSW of Breard to 0.45 mi SSW of Breard
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.523, -92.083

Highway 80 at the Highway 165 overpass was flooded.

Thunderstorm Wind, Natchitoches

When
May 2, 1:55 PM CST
Where
Natchitoches County, 0.32 mi S of Grappes Bluff
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.915, -93.199

Multiple trees were blown down across Northern Natchitoches Parish.

Thunderstorm Wind, Red River

When
May 2, 2:33 PM CST
Where
Red River County, 1.25 mi E of Hall Summit
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.182, -93.279

Multiple trees were blown down throughout Red River Parish.

Thunderstorm Wind, Caddo

When
May 2, 2:38 PM CST
Where
Caddo County, 0.38 mi ESE of (Shv)shreveport Rgnl
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
32.447, -93.824

A 64 mph wind gust was measured at the Shreveport Regional Airport ASOS.

Thunderstorm Wind, Caddo

When
May 2, 2:40 PM CST
Where
Caddo County, 1.62 mi S of Jewella
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.456, -93.801

A power line was downed at the intersection of Peyton Street and Hollywood Avenue.

Thunderstorm Wind, Caddo

When
May 2, 2:55 PM CST
Where
Caddo County, 1.22 mi NW of Shreveport Downtown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.543, -93.764

A tree was blown down atop a power line on Choctaw Trail.

Flash Flood, Caddo

When
May 2, 3:00 PM CST to 6:00 PM CST
Where
Caddo County, 0.07 mi NW of Nichols to 0.58 mi WSW of Nichols
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.451, -93.871

I-20 near Pines Road was covered in high water.

Flash Flood, Bossier

When
May 2, 3:01 PM CST to 6:00 PM CST
Where
Bossier County, 1.62 mi SE of Bossier City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.506, -93.698

The intersection of Airline Drive and Barksdale Blvd was flooded over the curbs.

Flash Flood, Caddo

When
May 2, 3:10 PM CST to 6:00 PM CST
Where
Caddo County, 1.32 mi NW of Shreveport to 1.31 mi NW of Shreveport
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
32.495, -93.763

A LA DOTD webcam depicted high water covering I-20 near Linwood Avenue.

Flash Flood, Caddo

When
May 2, 3:15 PM CST to 6:00 PM CST
Where
Caddo County, 1.35 mi ESE of Jewella to 1.41 mi ESE of Jewella
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.470, -93.780

A car stalled in high water beneath the railroad overpass on Hearne Avenue just south of Midway Avenue.

Flash Flood, Caddo

When
May 2, 3:15 PM CST to 6:00 PM CST
Where
Caddo County, 0.68 mi SE of Nichols to 0.71 mi SE of Nichols
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.443, -93.862

A picture was posted to social media that the intersection of Pines Road and West 70th Street was flooded.

Thunderstorm Wind, Lincoln

When
May 2, 3:15 PM CST
Where
Lincoln County, 4.37 mi SSW of Crossroads
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
32.613, -92.852

Trees were blown down on Highway 544 and Highway 151 northeast of Arcadia.

Flash Flood, Bossier

When
May 2, 3:20 PM CST to 6:00 PM CST
Where
Bossier County, 1.78 mi NNE of Bossier City to 1.86 mi NNE of Bossier City
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.544, -93.708

A video was posted to social media of flooding on Douglas Drive.

Flash Flood, Caddo

When
May 2, 3:25 PM CST to 6:00 PM CST
Where
Caddo County, 1.57 mi E of Shreveport to 1.6 mi E of Shreveport
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.481, -93.723

High water covered Youree Drive near Kings Highway.

Thunderstorm Wind, Lincoln

When
May 2, 3:27 PM CST
Where
Lincoln County, 2.02 mi SSW of Mt Zion
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.643, -92.744

Multiple trees were blown down along Highway 146 near the intersection of Highway 563.

Flash Flood, Bossier

When
May 2, 3:30 PM CST to 6:00 PM CST
Where
Bossier County, 0.38 mi WNW of Bossier City to 0.34 mi WNW of Bossier City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.522, -93.726

A car was stalled in high water on Hamilton Road north of I-20.

Flash Flood, Bossier

When
May 2, 3:35 PM CST to 6:00 PM CST
Where
Bossier County, 1.49 mi WSW of Fosters to 1.52 mi WSW of Fosters
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.511, -93.694

High water covered Airline Drive at Gay Blvd.

Flash Flood, Caddo

When
May 2, 3:45 PM CST to 6:00 PM CST
Where
Caddo County, 1.53 mi ENE of Shreveport to 1.5 mi ENE of Shreveport
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.486, -93.725

A school bus was stalled in high water on Youree Drive and East Washington Street.

Flash Flood, Webster

When
May 2, 4:30 PM CST to 6:30 PM CST
Where
Webster County, 0.42 mi W of Goodwill to 0.52 mi ESE of Dixie Inn
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.580, -93.437

Multiple underpasses along I-20 in Webster Parish were flooded.

Flash Flood, Bossier

When
May 2, 4:50 PM CST to 6:30 PM CST
Where
Bossier County, 0.91 mi ENE of Haughton to 0.98 mi ENE of Haughton
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.535, -93.486

East McKinley Avenue was flooded near Freedom Street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260174, 1260176, 1260179, 1260192, 1260196, 1260182, 1260186, 1260202, 1260197, 1260205, 1260207, 1260210, 1261613, 1260214, 1260216, 1261587, 1260218, 1261579, 1261595, 1261602, 1261612, 1261614, 1261605, 1261606, 1261600, 1261607, 1261608, 1261609, 1261610, 1261611.